MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55210
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: vascular surgeon.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the trigger wire of a zenith flex with z-trak aaa endovascular graft main body extension was difficult to remove during an "endovascular repair of thoracoabdominal aneurysm via snorkel/sandwiched stents" procedure.This event occurred during a follow-up procedure to repair a failed competitor infrarenal device.The device graft was intended to both bridge and step down the diameter between a dissection endovascular graft and an endostent convertor graft.During deployment, the trigger wire became "stuck" and was unable to come off of the delivery system.The physician proceeded to cut through the grey positioner and pull the trigger wires out, deploying the graft without issue.No adverse effects to the patient have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and event was received on 22jul2020 but inadvertently left out of the initial mdr.It was reported that the wire did not separate from the trigger grip but was unable to be pulled with the trigger grip.The gray dilator was cut and the wire was pulled through.The patient "did well" after the procedure.
 
Additional Manufacturer Narrative
Investigation - evaluation: (b)(6) hospital in the united states informed cook on 07jul2020 of an incident involving a zenith flex with z-trak aaa endovascular graft main body extension, rpn: esbe-36-50-zt from lot: 10173587.It was reported that the trigger wire was stuck and would not come off the delivery system during deployment of the device.The physician cut through the grey positioner to pull the trigger wires and the device was deployed successfully.There were no adverse effects to the patient resulting from this occurrence.The device was used during a follow-up procedure to repair a failed infrarenal device (possibly medtronic).The main body extension graft was used to cover between two other grafts (zdeg-p-40-83-pf-us/g47462 and esc-32-12-89/g55193) as well as to step the diameter down from 40 in the proximal piece above to 32 in the distal device below.Additional information provided by the physician stated that the wire did not separate from the trigger grip, but he was unable to pull with the trigger grip.The patient did well following the procedure.A review of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions (mi), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (10173587) and the related subassembly lots revealed one potentially related nonconformance for "length, incorrect" in which one device was scrapped-replaced.It should be noted that the correct trigger wire length is measured during final assembly of the device, giving no indication that this nonconformance contributed to the reported failure mode.Additionally, esbe devices are distributed via one-device lots.Given this information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product instructions of use (ifu), [t_eaaaz_rev1] ¿zenith aaa ancillary components with the z-trak introduction system¿, provides the following information to the user related to the reported failure mode: "1 device description: 1.2 main body extension delivery system main body extensions utilize 18 and 20 french z-trak introduction systems.The main body extension introduction system contains a single trigger-wire-release mechanism.The trigger wires secure the endovascular graft onto the delivery system until released by the physician.Unlike the zenith aaa main body delivery system, not top cap is included with the dilator tip because the main body extension component does not contain a barbed, uncovered suprarenal stent.Deployment of the main body extension is achieved by sheath retraction and trigger wire removal.4 warnings and precautions: 4.5 implant procedure: do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith aaa ancillary component.To avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all components of the system together (from outer sheath to inner cannula).Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.5 adverse events: 5.2 potential adverse events: adverse events that may occur and/or require intervention include, but are not limited to: endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; and corrosion.10 clinical use information: 10.2 inspection prior to use: inspect the device and packaging to verify that not damage has occurred as a result of shipping.Do not use this device if damage has occurred of if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.11 directions for use: 11.2 main body extensions: main body extensions are used for extending the proximal body of an in situ endovascular graft.4.Advance slowly until the main body extension is at the site of the required intervention.5.Verify main body extension position to ensure proper sealing and resistance to migration.6.Verify placement with angiography to ensure that the renal arteries remain patent and that proper placement is achieved.¿ caution: care should be taken not to displace the main body graft during the placement and deployment of the main body extension.7.Use the gripper to stabilize the gray positioner while withdrawing the sheath.Continue to deploy the device until the most distal stent is uncovered.Stop withdrawing the sheath.8.Remove the safety lock from the trigger-wire release mechanism.Withdraw and remove the trigger-wire by sliding the trigger-wire release mechanism off the handle, and then remove via its slot over the inner cannula.9.Withdraw the tapered tip of the introducer back through the main body extension graft and sheath while maintaining wire guide position.Ensure the main body extension and endovascular graft are not displaced during withdrawal of the delivery system." based on the information provided, no product returned, and the results of our investigation, a definitive root cause for the difficulty removing the trigger wires could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was submitted.

Brand Name
ZENITH FLEX WITH Z-TRAK AAA ENDOVASCULAR GRAFT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10317391
Report Number1820334-2020-01352
Device Sequence Number2234304
Product Code MIH
UDI-Device Identifier10827002552101
UDI-Public(01)10827002552101(17)221127(10)10173587
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model NumberG55210
Device Catalogue NumberESBE-36-50-ZT
Device Lot Number10173587
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/22/2020
01/13/2021
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date07/27/2020
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZDEG-P-40-83-PF-US, ESC-32-12-80-ZT